Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2000, 12:38 PM CDT for Midland County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 19, 2000, 12:38 PM CDT (17:38 UTC)
- Expired
- May 19, 2000, 1:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 12:45 PM CDT | Hail 0.88 | Midland, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS54 KMAF 191738
SVRMAF
TXC329-191815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1238 PM CDT FRI MAY 19 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MIDLAND COUNTY IN TEXAS
* UNTIL 115 PM CDT
* AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 2 MILES NORTH OF MIDLAND INTERNATIONAL
AIRPORT...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MIDLAND...ESPECIALLY THE WEST AND NORTH SIDE OF TOWN
HAIL TO THE SIZE OF DIMES OR LARGER AND WIND GUSTS TO 60 MPH CAN
BE EXPECTED IN THE WARNED AREA.
LAT...LON 3208 10229 3187 10228 3188 10210 3209 10197
3209 10206
DJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:09 PM CDT, 29 minutes earlier.
Area forecast discussion, May 19, 12:09 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1209 PM CDT FRI MAY 19 2000 UPDATED ZONE FORECASTS FOR THE REGION...MAINLY TO RAISE PROB OF PRECIPITATION AND COOL TEMPS A CAT OR TWO. THE COLD FRONT FROM 16Z SURFACE ANALYSIS AND MESOSCALE ANALYSIS HAS PUSHED SOUTHWARD INTO THE BIG BEND. A COLD POOL AT THE SURFACE...WITH TEMPS ONLY IN THE 50S MOST AREAS NORTH AND EAST OF THE BIG BEND AND THE MOUNTAINS. LEFT FRONT ENTRANCE REGION...AND UPPER LEVEL INSTABILITY SHOULD CONTINUE RISK OF CONVECTION OVER THE REGION THROUGH THE AFTERNOON. THE HIGH WIND WARNING FOR THE GUADALUPE PASS HAS BEEN ALLOWED TO EXPIRE...ALTHOUGH BREEZY CONDITIONS ARE EXPECTED TO PERSIST THERE. .MAF... TX...NONE. NM...NONE. RSB
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:56 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 59 min |
| May 19, 8:25 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 50 min |
| May 19, 10:22 AM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 38 min |
| May 19, 11:48 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 42 min |
| May 19, 12:35 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 25 min |
| May 19, 12:43 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 47 min |
| May 19, 1:16 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 29 min |
| May 19, 2:06 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.